Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I put my 6 yr old on Dexedrine yesterday and he had a very bad temper tantrum has anyone else noticed that medicine making there children behaviors worse.

Answer Question
 
Honey408

Asked by Honey408 at 9:36 AM on Jan. 23, 2011 in School-Age Kids (5-8)

Level 5 (85 Credits)
Answers (6)
  • I had to look up what Dexedrine was and this is what I found:


     Dexedrine has a high potential for abuse and may be habit-forming if used for a long period of time. Use Dexedrine only as prescribed. Do not share it with others. Abuse of Dexedrine may cause serious heart problems, blood vessel problems, or sudden death.


     Even if the tantrum in questions is not a side effect(I didn't see that listed as 1) I would be asking the Dr. for something different or even try a structured routine plan. I have 2 kids(out of 4) that were dx with ADD & ADHD...mine don't take meds because I fear the long term effects. We changes their routines and they are doing fine.

    how_reb

    Answer by how_reb at 9:43 AM on Jan. 23, 2011

  • You can't really see the effects of most medication for 1-3 weeks. I would at least give it 2 weeks to see if things improve.
    Annabel1809Lee

    Answer by Annabel1809Lee at 10:13 AM on Jan. 23, 2011

  • "You can't really see the effects of most medication for 1-3 weeks." Baloney - just ask anyone who's had a bad reaction to medication. Effects can be immediate.

    I don't give my kids any medications, even OTC, because they always have a reaction of some sort, whether it's the medicine itself or the additives and colorings and fillers.
    Anonymous

    Answer by Anonymous at 11:45 AM on Jan. 23, 2011

  • i dont think i would be giving my kids that med, is there any thing else you can try??
    mrssundin

    Answer by mrssundin at 9:34 AM on Jan. 24, 2011

  • my 23 yr ols was on that most of her childhood and it was wonderful, I loved it and could not have raised her without it...yeah it sounds bad but she was really bad without it and calm and attentive on it
    Anonymous

    Answer by Anonymous at 11:21 AM on Jan. 25, 2011

  • I have dealt with alot of medications for children with ADHD. My son, who is now 27 YO, was considered moderate to severely ADHD. We found that 90% ofthe meds made him extremely violent. Any type of med that contain methylphenidate or detro-. Other meds made him have seizures and one caused a coma for 3 days and another caused a heart attack at 9 Years old. We took him off all meds (dried him totally out) and did behavior modification. My son with no meds, completed high school with a diploma (some resource classes). Went to college and got his associates and is working. He doesn't drive but is fit by riding a bicycle, cooks and cleans for himself and is able to do for himself.
    cjcharlie1959

    Answer by cjcharlie1959 at 12:27 PM on Jan. 26, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN